Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 106, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 29, 2006, 4:46 PM EDT for Montgomery County, New York. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2006, 4:46 PM EDT (20:46 UTC)
- Expired
- Jul 29, 2006, 5:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Montgomery County, NY
The radar
The Albany radar (KENX), 47 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 2:47 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 4:30 PM EDT, 16 minutes earlier.
Area forecast discussion, Jul 29, 4:30 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 430 PM EDT SAT JUL 29 2006 .SHORT TERM UPDATE /THIS AFTERNOON AND TONIGHT/...UPDATED FORCAST FOR SEVERE THUNDERSTORM WATCH 655/656 IN EFFECT UNTIL 10 PM THIS EVENING. HAVE ENHANCED WORDING FOR DAMAGING WINDS/LARGE HAIL FOR THIS PERIOD. OTHER ITEMS UNCHANGED. && .PREVIOUS DISUSSION ISSUED AT 101 PM EDT TODAY... .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... REGION REMAINS IN WNW TO NW FLOW AT 500 HPA...BUT ONE THATS OVER THE TOP OF A VERY WARM 500 HPA RIDGE...AND PRODUCING THAT WONDERFUL MID TO LATE SUMMER CONUNDRUM OF WARM AIR COMING IN FROM THE NW. NO ITS NOT AUSTRALIA. LATE THIS AFTN CAPES ARND 1500 J/KG SOME PATCHY CVA...A WEAK TROF ACRS THE N TIER OF NY AND ELEVATED TERRAIN WILL TRIGGER SCT AFTN EVENING TSTMS. PRIMARILY A PULSE DAY...WITH CURRENT TD A STRAY SVR CANT BE RULED OUT. WITH JET MAXES MOVING ALONG IN FLOW AND AREAS OF DIV DROPPING SE TNGT THE THREAT OF TSTMS WILL LINGER INTO THE NIGHT. MDLS EVEN ALLUDE TO A POTENTIAL MCS DEVELOPMENT JUST W OF FCA. SUNDAY WITH NO BOUNDARYS OR SHRT WVS WONDERING THRU AND SOME MAYBE EVEN MIDLEVEL WARMING IF AN MCS PASSES TO OUR WEST...AFTN AND EVNG TSTMS WILL BE ISOLATED...LARGELY FOCUSED OFF TERRAIN AND LOCAL EFFECTS. SUNDAY NIGHT THE 500 HPA RIDGE BUILDS E FM MIDWEST/GRTLKS AND WMFNT OF THE HOTTEST AIR PUSHES NE THRU NY AND NEW ENG. THE NAM HOLDS OFF ANY TSTMS WITH THIS SURGE OF WARM AIR TILL MONDAY NIGHT SUGGESTING ANOTHER MCS WHILE THE GFS KEEPS IT TO OUR NORTH MONDAY NIGHT. FOR NOW MONDAY LOOKS LIKE A DAY WITH MINIMAL TO NO CHC OF TSTMS...BUT VERY WARM. MONDAY NIGHT WILL CARRY CHC POPS...WITH A FEW UPSTREAM SHRT WVS DIGGING ACRS RGN...ONE MODEL CARRYING AN MCS AND THE OTHER KEEPING IT ALL TO OUR N. THE MDLS HAVE BEEN ALL OVER WITH WHICH DAYS FM SUNDAY TO TUESDAY GET A CONVECTIVE RESPONSE AND WHICH WILL BE DRY OR LOW CHC. EVERY DAY THEY REARRANGE THE POSSIBILITIES. && .LONG TERM /TUESDAY THROUGH SATURDAY/... THE 500 HPA RIDGE BUILDS ACROSS THE E SEABOARD TUESDAY...AND FCA IS WELL INTO THE WARMEST OF THE WARM SECTOR WITH WMFNT RACING INTO MAINE AND SFC LOW OVER JAMES BAY. SOME RESIDUAL CLOUDS MAY LINGER IN THE MORNING FROM WHATEVER MCS ACTIVITY OCCURRED THE PREVIOUS NIGHT...BUT OTHERWISE ITS MASSIVE SUBSIDENCE AND THE HEAT IS ON AS TEMPS SOUR WELL INTO THE 90S. OTHER THAN AN ISOLD TSTM IN THE AFTN AND EVENING...FCA WILL REMAIN UNDER THIS RIDGE THRU MUCH OF WEDNESDAY WITH YET ANOTHER BLAST FURNACE DAY. WED NT THE RIDGE DECAYS AT 500 HPA AND THE GFS BRINGS A STRONG CDFNT TO THE ST LAWRENCE VLY BY EVENING BUT THE DGEX DOESNT BRING IT THAT FAR SOUTH TILL THU MRNG. HPC PLACES IT IN THE MHWK VLY 12Z THU...IN LINE WITH THE 06Z GFS RUN...SO LATE WED NT AND THU THIS ANNA FRONT WILL MOVE STEADILY BUT SLOWLY S ACROSS THE FCA...TRIGGERING A PRETTY STRONG CONVECTIVE RESPONSE. THU NT ITS WELL SOUTH OF THE REGION WITH LINGERING SHOWERS ENDING. FRI A COOLER AND LARGE CANADIAN SFC HIGH BUILDS E FROM THE GRTLKS. BY SATURDAY THE 500 HPA RIDGE HAS REASSERTED ITSELF IN THE OHIO VALLEY AND WITH THE SFC HIGH OFFSHORE...WAA TAKES HOLD INTO THE REGION WITH INCRG HUMIDITY AND TEMPS. THIS SURE BEATS JANUARY. && .AVIATION.../18Z TODAY TO 18Z SUNDAY/... WIDELY SCATTERED THUNDERSTORMS HAVE POPPED OVER THE ADIRONDACK PARK AS WELL AS THE SCHOHARIE VALLEY. EXPECT ISOLATED THUNDERSTORMS OVER THE ALBANY ROUTE WITH THE BEST CHANCE OF A THUNDERSTORMS HITTING THE KGFL TERMINAL THROUGH ABOUT 00Z. WE HAVE INCLUDED VCTS AT KGFL...WHILE ONLY CB AT THIS TIME IN KALB AND KPOU. THUNDERSTORMS COULD PRODUCE VERY HEAVY RAINFALL...BRIEFLY DRAMATICALLY DECREASING VISIBLITY...AS WELL AS SOME GUSTY WINDS. THEY ARE EXPECTED TO BE MORE OF THE PULSE VARIETY. GIVEN A CROSS OVER TEMPERATURE OF ABOUT 68...EXPECT IFR FOG TO FORM AT KGFL OVERNIGHT WHILE WE WILL GO WITH MVFR HZ/FOG IN THE OTHER TERMINALS. OF COURSE...IF ANY OF THE TERMINALS GET ENOUGH RAINFALL...THE FOG THREAT WILL INCREASE. MITIGATING FOG FACTORS WILL BE HIGH CLOUD DEBRIS FROM PREVIOUS CONVECTIVE AS WELL AS A LITTLE MIXINESS. MVFR STRATUS CLOUDS COULD FORM AS WELL. && .HYDROLOGY...FRIDAYS HEAVY RAINFALL PRODUCED UP TO A FOOT RISES ON SMALLER RIVERS ACROSS OUR HSA...BUT ALL REMAIN WELL WITHIN BANK. THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE MUCH MORE WIDELY SCATTERED THAN YESTERDAYS...BUT LOCAL RAINFALL UP TO AN INCH IN A SHORT TIME...COULD PRODUCE VERY LOCALIZED PONDING OF WATER AS WELL AS SHARP WITHIN BANK RISES ON SMALL CREEKS. THE THREAT OF HEAVY RAINERS SHOULD DIMINISH OVERNIGHT...BUT WE WILL BE FACED WITH THE THREAT OF MORE HEAVY RAINER THUNDERSTORMS ON SUNDAY AS WELL AS TUESDAY. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SNYDER/JOHNSON UPDATE...RCK
Hazardous weather outlook, Jul 29, 4:25 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 425 PM EDT SAT JUL 29 2006 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013-301100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- 425 PM EDT SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH NUMBER 655 IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. PLEASE REFER TO THE WATCH STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH THURSDAY NIGHT...MAINLY IN THE AFTERNOON AND EVENING. THERE MAY BE A PERIOD OF EXCESSIVE HEAT BEGINNING TUESDAY AND PEAKING WEDNESDAY. HEAT INDICES MAY RISE TO BETWEEN 100 AND 110 FOR A FEW HOURS IN THE AFTERNOON DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ACTIVATED FOR THE FOLLOWING COUNTIES... HERKIMER...HAMILTON...WARREN...WASHINGTON...FULTON...MONTGOMERY... SARATOGA...RENSSELAER...SCHOHARIE...ALBANY...SCHENECTADY... GREENE...COLUMBIA...ULSTER...DUTCHESS...BENNINGTON...BERKSHIRE... AND LITCHFIELD. VTZ014-015-301100- WESTERN WINDHAM-EASTERN WINDHAM- 425 PM EDT SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT HERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING. WIDELY SCATTERED THUNDERSTORMS WILL MOVE FROM WEST NORTHWEST TO EAST SOUTHEAST AT 30 MILES AN HOUR. LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH THURSDAY NIGHT...MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 29, 12:55 PM EDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1255 PM EDT SAT JUL 29 2006 NYZ033-041-291730- HAMILTON NY-NORTHERN SARATOGA NY- 1255 PM EDT SAT JUL 29 2006 ...A STRONG THUNDERSTORM IN HAMILTON AND SARATOGA COUNTIES... AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH THIS STORM WAS LOCATED NEAR WELLS...OR ABOUT 15 MILES SOUTHEAST OF SPECULATOR...AND MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... DAY CENTER AND EDINBURG BY 120 PM EDT CORINTH BY 130 PM EDT
Special weather statement, Jul 29, 1:17 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 117 PM EDT SAT JUL 29 2006 NYZ042-291745- NORTHERN WARREN NY- 117 PM EDT SAT JUL 29 2006 ...A STRONG THUNDERSTORM IN WARREN COUNTY... AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH THIS STORM WAS LOCATED 8 MILES WEST OF NORTH CREEK...OR ABOUT 10 MILES SOUTHEAST OF INDIAN LAKE...AND MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHWEST OF NORTH CREEK BY 125 PM EDT JOHNSBURG BY 135 PM EDT 7 MILES NORTHWEST OF WARRENSBURG BY 145 PM EDT
Special weather statement, Jul 29, 1:23 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 123 PM EDT SAT JUL 29 2006 NYZ042-043-291800- NORTHERN WARREN NY-NORTHERN WASHINGTON NY- 123 PM EDT SAT JUL 29 2006 ...A STRONG THUNDERSTORM IN WARREN AND WASHINGTON COUNTIES... AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH THIS STORM WAS LOCATED NEAR CHESTERTOWN...OR ABOUT 10 MILES NORTHWEST OF WARRENSBURG...AND MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... WARRENSBURG BY 135 PM EDT BOLTON LANDING BY 140 PM EDT COMSTOCK BY 200 PM EDT IF ON OR NEAR LAKE GEROGE GET OUT OF THE WATER AND MOVE INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM SNYDER
Special weather statement, Jul 29, 1:33 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 133 PM EDT SAT JUL 29 2006 NYZ041-291815- NORTHERN SARATOGA NY- 133 PM EDT SAT JUL 29 2006 ...A STRONG THUNDERSTORM IN SARATOGA COUNTY... AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING THIS STORM WAS LOCATED NEAR DAY CENTER...OR ABOUT 21 MILES NORTHEAST OF GLOVERSVILLE...AND MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... CORINTH BY 150 PM EDT 7 MILES NORTHEAST OF ROCK CITY FALLS BY 200 PM EDT SARATOGA SPRINGS AND 6 MILES NORTHEAST OF MILTON BY 210 PM EDT SNYDER
Special weather statement, Jul 29, 2:45 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 245 PM EDT SAT JUL 29 2006 NYZ047-291915- SCHOHARIE NY- 245 PM EDT SAT JUL 29 2006 ...STRONG THUNDERSTORMS IN SCHOHARIE COUNTY... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RICHMONDVILLE TO JEFFERSON...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF COBLESKILL TO 7 MILES EAST OF DAVENPORT...AND MOVING SOUTHEAST AT 20 MPH. THUNDERSTORMS WILL BE NEAR... NORTH BLENHEIM AND BREAKABEEN BY 310 PM EDT GILBOA...MIDDLEBURGH AND LIVINGSTONVILLE BY 315 PM EDT SNYDER
Special weather statement, Jul 29, 4:24 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 424 PM EDT SAT JUL 29 2006 NYZ039>041-047>051-082-292115- WESTERN ALBANY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY- EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY- MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY- 424 PM EDT SAT JUL 29 2006 ...STRONG THUNDERSTORMS IN SCHOHARIE...MONTGOMERY...ALBANY... SCHENECTADY...SARATOGA AND FULTON COUNTIES... AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NORTHAMPTON BEACH PUBLIC CAMPGROUND TO RICHMONDVILLE...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF GLOVERSVILLE TO COBLESKILL...AND MOVING EAST AT 20 MPH. THUNDERSTORMS WILL BE NEAR... FORT JOHNSON AND COBLESKILL BY 430 PM EDT AMSTERDAM BY 435 PM EDT HAGAMAN BY 440 PM EDT CENTRAL BRIDGE BY 445 PM EDT SCHOHARIE AND GALWAY BY 450 PM EDT GLENVILLE BY 455 PM EDT SNYDER
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 1:27 PM EDT | Severe Thunderstorm Warning | ALY | Warren | 63 min |
| Jul 29, 1:56 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 64 min |
| Jul 29, 3:09 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 66 min |
| Jul 29, 4:12 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 18 min |
| Jul 29, 4:16 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schenectady, Schoharie | 59 min |
| Jul 29, 5:20 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 55 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.